MAUDE Adverse Event Report: SCITON INC. BBLS; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. BBLS; POWERED LASER SURGICAL INSTRUMENT
Model Number BBLS
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Blister (4537); Hyperpigmentation (4837)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On april 19th, 2024, section field service engineer checked the device and reported the following: it was found that the sapphire block on the handpiece (s/n (b)(6) manufactured feb 2018) was loose and pushed in during use by the doctor.Upon inspection of the bbl hp the sapphire block had multiple chips on the interior side.The damage to the sapphire indicates that the handpiece may have been dropped causing the sapphire block to be loose and pushed in.Fse has inspected the system and there are no issues with the system other than the broken handpiece.
 
Event or Problem Description
On apr 23, 2024, the following information was reported by the clinic to sciton clinical specialist: patient information: age: 50.Nationality: japanese.Skin type: iv.Initial visit (no prior cosmetic procedures).Medical history: past medical history: none.Present illness: none.Treatment was performed on (b)(6) 2024: it was reported that bbl treatment was administered by the physician for rejuvenation purposes, targeting liver spots.590nm, 10j, 20msec, 15°c, 15×45 - full face (large area), 1 pass, 50 shots 640nm, 10j, 20msec, 15°c, 15×45 - liver spots (cheeks, cheekbones), 1 pass, 20 shots 590nm, 12j, 20msec, 15°c, 15×15 - full face (small area), 1 pass, 50 shots treatment was started from the right side, with slight heat was felt on the left side.No complaints of pain or heat sensation during the procedure.Patient reported experiencing tingling sensation on the entire face on the way home.Follow-up treatments were performed on: ·(b)(6) 2024.Patient reported blister formation (timing unspecified).Patient visited a nearby dermatology clinic on (b)(6) 2024.Details of treatment are unclear.·(b)(6) 2024.Patient reported a linear 3cm blister residue on the left cheekbone, with mild pain.Prescribed azunol ointment (non-steroidal anti-inflammatory), provided adhesive bandage.·(b)(6) 2024.Blisters disappeared, leaving linear post-inflammatory hyperpigmentation (pih).Administered iontophoresis (vitamin c) treatment.Prescribed synalar, l-cysteine, and tranexamic acid.·(b)(6) 2024.Pih remained.Administered iontophoresis (vitamin c) treatment.Prescribed synalar, l-cysteine, and tranexamic acid.·(b)(6) 2024 pih persisted.Administered iontophoresis (vitamin c) treatment.Prescribed synalar, l-cysteine, and tranexamic acid.Patient has been visiting the clinic weekly and continuing with previous treatments.Additionally, hydroquinone ointment and bi-weekly chemical peel treatment has been added.

Brand Name
BBLS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key19367981
Report Number2953696-2024-00035
Device Sequence Number18046888
Product Code GEX
UDI-Device Identifier00863249000312
UDI-Public0863249000312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBBLS
Device Catalogue Number1500-113-30
Device Lot Number30965
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Initial Report FDA Received Date05/21/2024
Date Device Manufactured08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian